Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 17, NWS Corpus Christi, TX

May 9, 2011Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at May 9, 2011, 3:54 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at May 9, 2011, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 9, 2011, 3:54 AM CDT (08:54 UTC)
In effect from
May 9, 2011, 12:00 PM CDT
Expired
May 9, 2011, 6:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2358 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WWUS74 KCRP 090854
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
354 AM CDT MON MAY 9 2011

...GUSTY SOUTHEAST WINDS ARE EXPECTED TODAY...

.A STRONG PRESSURE GRADIENT CAUSED BY A STRONG LOW PRESSURE SYSTEM
EAST OF THE ROCKIES WILL PRODUCE SOUTHEAST WINDS BETWEEN 25 AND 35
MPH WITH GUSTS TO 40 MPH ACROSS THE SOUTHEAST COASTAL BEND THIS
AFTERNOON.

TXZ242>244-091700-
/O.NEW.KCRP.WI.Y.0017.110509T1700Z-110509T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
354 AM CDT MON MAY 9 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 

SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH.
FREQUENT GUSTS TO 40 MPH WILL BE POSSIBLE IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

MB
2 follow-up statements
562 
WWUS74 KCRP 091612
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1112 AM CDT MON MAY 9 2011

...GUSTY SOUTHEAST WINDS ARE EXPECTED TODAY...

.A STRONG PRESSURE GRADIENT CAUSED BY A STRONG LOW PRESSURE
SYSTEM EAST OF THE ROCKIES WILL PRODUCE SOUTHEAST WINDS BETWEEN
25 AND 35 MPH WITH GUSTS TO 40 MPH ACROSS THE SOUTHEAST COASTAL
BEND THIS AFTERNOON.

TXZ242>244-092300-
/O.CON.KCRP.WI.Y.0017.110509T1700Z-110509T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1112 AM CDT MON MAY 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

SOUTHEAST WIND SPEEDS OF 25 TO 35 MPH WILL PERSIST THROUGH EARLY
THIS EVENING ACROSS THE SOUTHERN COASTAL BEND. FREQUENT GUSTS TO
40 MPH ARE ALSO LIKELY ACROSS THE AREA THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

RG
113 
WWUS74 KCRP 092257
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 PM CDT MON MAY 9 2011

TXZ242>244-100000-
/O.EXP.KCRP.WI.Y.0017.000000T0000Z-110509T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
557 PM CDT MON MAY 9 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. GUSTY WINDS
WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 8, 11:28 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, May 8, 11:28 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1128 PM CDT SUN MAY 8 2011

.DISCUSSION...UPDATED AVIATION DISCUSSION FOR 06Z TAF CYCLE.

&&

.AVIATION...MVFR CIGS AND LOW ST WILL DEVELOP OVER NIGHT AND
PERSIST THROUGH DAYBREAK BEFORE GRADUALLY LIFTING AND DISSIPATING.
GRADIENT TO REMAIN STRONG THROUGH THE DAY MONDAY...WITH
SIGNIFICANT SE WINDS AND GUSTS. LOW ST TO REDEVELOP AFTER SUNSET
MONDAY NIGHT WITH MVFR CIGS BY LATE EVENING.

&&

.PREV DISCUSSION... /ISSUED 710 PM CDT SUN MAY 8 2011/

DISCUSSION...SEE UPDATED AVIATION DISCUSSION.

AVIATION...ISOLD...BUT LARGE MEXICAN MOUNTAIN DRYLINE TSTMS WILL
DRIFT EAST TOWARD THE BORDER BUT ARE NOT EXPECTED TO REACH THE RIO
GRANDE AS A CAP WILL DEVELOP QUICKLY THIS EVENING EAST TO WEST. GIVEN
THIS...TSTMS NOT MENTIONED IN LRD TAF...BUT WILL CONTINUE TO
MONITOR. NEXT UPR TROUGH DIGGING INTO INTER-MOUNTAIN WEST WILL
CONTINUE TO PROMOTE MODERATE ONSHORE FLOW...BUT ONLY SHALLOW GULF
MOISTURE IS EXPECTED BELOW A STRONG CAPPING INVERSION. ALTHOUGH
SHALLOW...MOIST LAYER IS SUBSTANTIAL WITH SFC DEWPOINTS EXPECTED
IN THE LOW TO MID 70S OVERNIGHT. THIS WILL PROMOTE OVERNIGHT GULF
STRATUS THAT MAY HOVER NEAR THE IFR/MVFR LINE. LEANED TOWARD MVFR
CONDITIONS FOR MOST PART ESPECIALLY GIVEN MODEL LOW BIASES IN PAST
MONTH OR SO...BUT IFR NOT OUT OF THE QUESTION AS MODELS DEPICT A
LOWERING OF THE CAP W/ DRY AIR INTRUSION JUST ABOVE 1000 FT AGL.
STRATUS WILL DEVELOP AND SPREAD EAST TO WEST ACROSS THE REGION
THROUGH THE EVENING HOURS...ALTHOUGH THERE IS A LITTLE
UNCERTAINTY IN WHETHER THE CIRRUS FROM CBS TO THE WEST WILL HAVE
SIGNIFICANT IMPACT ON DEVELOPMENT. DO NOT EXPECT STRATUS WILL
REACH LRD GIVEN A MORE SRLY FLOW OFF THE DECK. VFR CONDITIONS ARE
ANTICIPATED BY LATE MORNING OR EARLY AFTN GIVEN SHALLOW NATURE OF
THE MOIST LAYER AND EXPECTED SCATTERING OUT OF BKN DECKS. WILL BE
BREEZY TO WINDY AREA WIDE ON MON AND MAY APPROACH AWW CRITERIA IN
CRP (GUSTS TO 35 KTS).

PREV DISCUSSION... /ISSUED 322 PM CDT SUN MAY 8 2011/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ANOTHER NIGHT OF WARM
CONDITIONS ACROSS SOUTH TEXAS WITH ONSHORE FLOW PERSISTING. LOW
LEVEL STRATUS EXPECTED AGAIN ACROSS THE EASTERN TWO-THIRDS OF THE
REGION TONIGHT WITH THE CLOUDS EXPECTED TO LIFT AND BURN OUT
AGAIN LATE TOMORROW MORNING.

WITH DEEP SURFACE LOW PRESSURE EAST OF THE ROCKIES AND HIGH
PRESSURE OVER THE GULF OF MEXICO...EXPECTING WIND SPEEDS TO
INCREASE TOMORROW AFTERNOON AS A TIGHT PRESSURE GRADIENT REMAINS
ALONG THE COAST. COULD SEE WIND ADVISORY CONDITIONS FOR SEVERAL
HOURS...AT LEAST ALONG THE SOUTHERN COASTAL BEND. TEMPERATURES
WILL BE VERY WARM (HOT OUT WEST) AGAIN MONDAY WITH 100S WEST OF
HIGHWAY 16 AND 90 DEGREE TEMPERATURES APPROACHING THE COAST AND
VICTORIA AREA. WIND SPEEDS SHOULD RELAX SOME BY THE LATE EVENING
ACROSS INLAND AREAS MONDAY NIGHT AND THE RETURN OF LOW LEVEL
CLOUDS.

LONG TERM (TUESDAY THROUGH SUNDAY)...FORECAST BEGINS TUESDAY WITH
UPPER LEVEL TROUGH ACROSS THE WESTERN CONUS TUESDAY AND RIDGING
ACROSS THE MISSISSIPPI RIVER VALLEY EXTENDING INTO SOUTH TEXAS. THE
RIDGE WILL SLIDE EAST TUESDAY NIGHT AND WEDNESDAY WITH THE TROUGH
DIGGING INTO THE DESERT SOUTHWEST. LOW LEVEL THETA-E RIDGE SETS UP
ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS NORTHWEST INTO THE
HILL COUNTRY...WITH PWS APPROACH 1.8" IN THIS REGION. CAP WEAKENS
ACROSS THE WEST TUESDAY AND WEDNESDAY...BUT DOES NOT COMPLETELY
ERODE. NEVERTHELESS...WILL HAVE TO WATCH CONVECTION LATE IN THE
AFTERNOON AND EVENING ACROSS HIGHER TERRAIN OF MEXICO AND EDWARDS
PLATEAU FOR POSSIBLE PROPAGATION INTO THE WESTERN CWA TUESDAY NIGHT.

BOTH THE GFS AND ECMWF HAVE BEEN INDICATING WEDNESDAY NIGHT/THURSDAY
NIGHT TIME FRAME AS THE BETTER POSSIBILITY OF CONVECTION MAKING IT
INTO THE AREA...POSSIBLY AS FAR EAST AS THE INLAND COASTAL BEND.
H85-H7 TEMPS DO COOL DURING THIS TIME AND UPPER LEVEL FORCING DOES
LIFT NORTHEAST THROUGH THE AREA AS UPPER LEVEL TROUGH MOVES INTO THE
CENTRAL PLAINS. LEFT EXIT REGION OF MODEST UPPER LEVEL JET ALSO
APPEARS TO LIFT NORTH THROUGH THE AREA. POOL OF 1.8-1.9" PW IS
DRAGGED FURTHER EAST INTO THE CWA. GIVEN THIS...WILL MAINTAIN SLIGHT
CHANCE POPS ACROSS THE WESTERN HALF OF THE CWA WEDNESDAY NIGHT AND
ACROSS THE ENTIRE AREA THURSDAY. AT THIS TIME WILL NOT GO HIGHER DUE
TO CONFIDENCE OF CAP COMPLETELY ERODING AND TIMING/POSITIONING OF
SHORTWAVE LIFTING THROUGH THE AREA THIS FAR OUT. SHOULD STORMS MAKE
IT INTO THE AREA COULD BE A FEW STRONGER ONES GIVEN DEEP LAYER SHEAR
35-40 KTS. WILL LEAVE A SLIGHT CHANCE POP IN THE FORECAST FOR FRIDAY
ACROSS THE COASTAL BEND WHERE POOL OF HIGHER PW REMAINS...ALTHOUGH
BY THIS TIME UPPER LEVEL FORCING SHOULD BE WELL NORTHEAST OF THE
AREA.

SLIGHTLY COOLER TEMPERATURES WEDNESDAY THROUGH FRIDAY...AND THEN
WARMER SATURDAY. GFS IS HINTING AT A FRONT ON SUNDAY WHILE THE ECMWF
MAINTAINS SOUTHEAST FLOW. CONFIDENCE IS VERY LOW BEYOND SATURDAY AT
THIS TIME.

MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THIS
AFTERNOON AND EVENING ACROSS THE SOUTHERN BAYS WITH THE TIGHT
PRESSURE GRADIENT IN PLACE. WINDS SHOULD DECREASE LATE THIS
EVENING ACROSS THE BAYS WITH NEAR ADVISORY CONDITIONS FOR THE
SOUTHERN NEAR-SHORE WATERS OVERNIGHT. HAVE NOT POSTED AN ADVISORY
FOR THE SOUTHERN NEAR-SHORE AT THIS POINT AS IT SEEMS MARGINAL.

FIRE WEATHER...AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP AT OR
BELOW 30 PERCENT WEST OF HIGHWAY 16 AGAIN TOMORROW. WINDS COULD
GUST BETWEEN 20-25 MPH FOR SEVERAL HOURS DURING THE AFTERNOON AND
LEAD TO AN ELEVATED FIRE DANGER THREAT. OVERALL...DO NOT EXPECT A
WIDESPREAD CRITICAL THREAT TO WARRANT A RED FLAG WARNING AT THIS
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  90  74  88  76  /   0   0  10  10  10
VICTORIA          73  90  74  90  75  /   0   0  10  10  10
LAREDO            77 106  76 102  78  /  10  10  10  10  10
ALICE             73  97  72  93  74  /   0   0  10  10  10
ROCKPORT          76  85  75  85  77  /   0   0  10  10  10
COTULLA           72 102  72  98  75  /  10  10  10  10  10
KINGSVILLE        74  95  73  92  76  /   0   0  10  10  10
NAVY CORPUS       74  86  74  85  77  /   0   0  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JV/71...SHORT TERM
MJG/88...LONG TERM
Hazardous weather outlook, May 8, 5:49 AM CDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 AM CDT SUN MAY 8 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-091100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
549 AM CDT SUN MAY 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS CORPUS CHRISTI
AND BAFFIN BAYS THIS AFTERNOON AND EVENING AND ACROSS THE
NEARSHORE WATERS OUT TO 20 NAUTICAL MILES TONIGHT.

AN ELEVATED FIRE DANGER WILL OCCUR THIS AFTERNOON AND EARLY
EVENING ACROSS WEBB...LA SALLE...MCMULLEN AND DUVAL COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FOR AT LEAST THE SOUTHERN
PORTIONS OF THE BAYS AND NEARSHORE WATERS MONDAY AND TUESDAY.

AN ELEVATED FIRE DANGER CONDITION MAY OCCUR ACROSS THE BRUSH
COUNTRY MONDAY DUE TO LOW AFTERNOON RELATIVE HUMIDITIES AND GUSTY
SOUTHEAST WIND.

ISOLATED THUNDERSTORMS ARE EXPECTED LATE TUESDAY OVER THE RIO GRANDE
PLAINS...AND OVER MUCH OF SOUTH TEXAS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB/WC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:48 AM CDTSmall Craft AdvisoryCRP16 hr
May 9, 5:11 AM CDTRed Flag WarningCRPDuval, La Salle, McMullen, Webb16 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.